Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 341, NWS Norman, OK

June 21, 2021Cleveland County, Grady County, McClain County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2021, 9:40 AM CDT for Cleveland County, Grady County, McClain County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 9:40 AM CDT (14:40 UTC)
Expired
Jun 21, 2021, 10:30 AM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cleveland County, OK, Grady County, OK, McClain County, OK

The radar

The Norman radar (KTLX), 34 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2695 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

084 
WUUS54 KOUN 211440
SVROUN
OKC027-051-087-211530-
/O.NEW.KOUN.SV.W.0341.210621T1440Z-210621T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
940 AM CDT Mon Jun 21 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Grady County in central Oklahoma...
  Northwestern Cleveland County in central Oklahoma...
  Northwestern McClain County in central Oklahoma...

* Until 1030 AM CDT.

* At 939 AM CDT, a severe thunderstorm was located near Bridge Creek,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Southern Oklahoma City, western Norman, Moore, Newcastle, Tuttle
  and Bridge Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3520 9781 3532 9778 3533 9740 3518 9739
TIME...MOT...LOC 1439Z 269DEG 21KT 3527 9770 

HAIL...1.00IN
WIND...60MPH
 
$$

WR
2 follow-up statements
225 
WWUS54 KOUN 211459
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
959 AM CDT Mon Jun 21 2021

OKC051-211509-
/O.CAN.KOUN.SV.W.0341.000000T0000Z-210621T1530Z/
Grady OK-
959 AM CDT Mon Jun 21 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRADY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. 
LAT...LON 3519 9766 3520 9767 3527 9767 3523 9740
      3518 9739
TIME...MOT...LOC 1459Z 286DEG 20KT 3520 9761 

$$

OKC027-087-211530-
/O.CON.KOUN.SV.W.0341.000000T0000Z-210621T1530Z/
Cleveland OK-McClain OK-
959 AM CDT Mon Jun 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR CENTRAL CLEVELAND AND WEST CENTRAL MCCLAIN COUNTIES...

At 959 AM CDT, a severe thunderstorm was located near Newcastle,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Western Norman, Newcastle and Goldsby. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3519 9766 3520 9767 3527 9767 3523 9740
      3518 9739
TIME...MOT...LOC 1459Z 286DEG 20KT 3520 9761 

HAIL...1.00IN
WIND...60MPH
 
$$

WR
701 
WWUS54 KOUN 211509
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1009 AM CDT Mon Jun 21 2021

OKC027-087-211530-
/O.CON.KOUN.SV.W.0341.000000T0000Z-210621T1530Z/
Cleveland OK-McClain OK-
1009 AM CDT Mon Jun 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR CENTRAL CLEVELAND AND WEST CENTRAL MCCLAIN COUNTIES...

At 1009 AM CDT, a severe thunderstorm was located 4 miles southeast
of Newcastle, moving east at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Southwestern Norman, Newcastle and Goldsby. 

This includes Interstate 35 near mile marker 108.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3519 9766 3520 9767 3523 9760 3519 9739
      3518 9739
TIME...MOT...LOC 1509Z 269DEG 21KT 3520 9754 

HAIL...1.00IN
WIND...<50MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:14 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 21, 5:14 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
514 AM CDT Mon Jun 21 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 143 AM CDT Mon Jun 21 2021

Earlier this morning, anafrontal convection rapidly expanded and
intensified across southern Kansas, in response to forcing from
amplifying northern/central Plains upper trough. Most of the
convection that occurs across our area today should continue to
be post-frontal and elevated, and will be tied to warm/moist
advection atop the frontal slope. We'll be on the southern
periphery of stronger westerlies aloft and convection should be
rooted mostly within this layer which will drive east-
southeasterly storm motions around 20-30 knots. But, effective
shear is not particularly strong. Additionally, numerosity of
convection and resultant storm-scale interactions/seeding, etc.,
should temper substantial hail sizes. Bursts of mostly marginally
severe hail, and possibly a few damaging gusts may occur with
stronger convective cores, but overall the threat is quite limited
both spatially and in magnitude.

It's unclear as of this writing how much ongoing Kansas convection
and subsequent convection through the morning will augment the
position of the synoptic front. It is currently located from just
north of Ponca City and Enid to near Taloga and Cheyenne, and
is expected to continue moving steadily southeastward. Southern
portions of the area may experience a relatively greater chance of
intense convection driven by surface-based diurnal
heating/destabilization and frontal convergence, if frontal
progression is slower. Even then, veering low-level flow and only
modest westerlies aloft that far south suggest effective shear
will be marginal.

Northeasterly post-frontal winds, clouds, and showers should keep
temperatures quite cool this afternoon, contrasting significantly
with recent days. Most locations will experience their daily high
temperature early, and most of the area will experience upper 60s
to low 70s this afternoon (at least the northern two-thirds
of our forecast area). Right now, it appears the coolest
temperatures this afternoon will be where convection is most
numerous and evaporative cooling/cold pool effects are most
dramatic, likely in east-central portions of the area. Though,
some spatial adjustments may need to be needed to the temperature
forecast later today, particularly if western portions of the area
see less cloud cover.

BRB

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 145 AM CDT Mon Jun 21 2021

After a very cool start early Tuesday morning (lows in the mid 50s
area wide) temps will climb into the low to upper 80s from east to
west during the afternoon as the sfc high moves over the Miss.
river valley. As a result, south winds will return to the western
half of the FA. The subtropical ridge will move back over the
Southern Plains by Wed and southerly flow will become even more
widespread from the gulf northward into the Central Plains.
Afternoon highs are expected to be or slightly above average by
Wed and dewpoints should start to nudge into the 70s as far north
as north central OK. This warm, moist trend will continue into Tue
as a lee low moves into central KS Thu afternoon in response to a
mid level shortwave trough moving within westerlies atop the
ridge. SChc PoPs remain in the forecast from Thu afternoon into
early Fri morning across northern OK but certainly do not expect
widespread rainfall with this feature. Heat indices Thu afternoon
may reach advisory criteria across portions of central OK.

The next significant chance for rainfall will arrive late Friday
into the weekend as another cold front slowly progresses
southward. This as another mid to upper trough digs into the
Great Plains and the subtropical loses its grip. The most likely
periods for rain appear to be Friday night thru Saturday.
Localized heavy rainfall and strong wind gusts may become a
concern by this time. At least another couple of days of below
average temps are also expected within this pattern.

&&

.AVIATION...
(12Z TAFS)
Issued at 514 AM CDT Mon Jun 21 2021

MVFR stratus may temporarily occur behind the front this morning,
and flying conditions could briefly be worse both due to
visibility and ceiling restrictions in thunderstorms this morning
across northern Oklahoma, and late morning into the afternoon
across central and southern TAF sites. Improving conditions are
expected as storms depart and toward the end of the TAF period,
northerly winds are expected to subside and should trend
southernly and light.

&&

.UPPER AIR...
Issued at 145 AM CDT Mon Jun 21 2021

An Upper Air flight is planned for Monday, Jun 21 at 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  54  81  63 /  60   0   0   0
Hobart OK         73  54  84  66 /  30   0   0   0
Wichita Falls TX  81  56  84  66 /  50  20   0   0
Gage OK           76  54  87  66 /  90   0   0   0
Ponca City OK     74  54  82  61 /  80   0   0   0
Durant OK         82  57  83  63 /  70  40   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...12
LONG TERM....03
AVIATION...12
Hazardous weather outlook, Jun 21, 2:10 AM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
210 AM CDT Mon Jun 21 2021

OKZ004>048-050>052-TXZ083>090-220715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
210 AM CDT Mon Jun 21 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a chance of thunderstorms across much of the area today.
Early this morning, storms will moving through southern Kansas and
into northern Oklahoma. A few of these storms could bring small
hail and strong wind gusts.

Thunderstorm coverage will increase through the morning across
roughly the northern half of Oklahoma. By midday into early
afternoon, continued expansion of storms across central and
southern Oklahoma is expected. Isolated severe storms are possible,
with hail up to ping pong ball size and wind gusts to 65 mph. The
greatest chance of a few severe storms, if they occur, will be
across central and southern Oklahoma, and north Texas during the
afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...

Thunderstorm chances return to portions of the area Thursday
afternoon through Sunday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 21, 5:17 AM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
517 AM CDT Mon Jun 21 2021

OKZ004-005-009-010-211100-
Woodward OK-Harper OK-Woods OK-Ellis OK-
517 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...southeastern
Harper...central Woods and north central Ellis Counties Until 600 AM
CDT...

AT 513 AM CDT, strong thunderstorms were along a line extending from
5 miles northeast of May to 9 miles northeast of Fort Supply to 6
miles southwest of Alabaster Caverns State Park, moving east at 30
MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Buffalo, Waynoka, Fort Supply, Freedom, May, Alabaster Caverns State
Park, Selman and Camp Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3688 9961 3681 9903 3661 9862 3645 9926
      3652 9980 3667 9980
TIME...MOT...LOC 1013Z 274DEG 26KT 3667 9966 3666 9945 3662 9921

03
Special weather statement, Jun 21, 5:32 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
532 AM CDT Mon Jun 21 2021

OKZ007-008-012-013-211115-
Garfield OK-Kay OK-Grant OK-Noble OK-
532 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR Garfield...Kay...eastern Grant
and Noble Counties Until 615 AM CDT...

AT 527 AM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Deer Creek to near Hunter to near Waukomis,
moving east at 50 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Enid, Ponca City, Blackwell, Perry, Tonkawa, Medford, Newkirk,
Waukomis, Pond Creek, Garber, Covington, Billings, Lamont, Red Rock,
Kremlin, Breckenridge, Marland, Braman, Hunter and Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3669 9697 3670 9704 3668 9706 3660 9704
      3659 9706 3658 9701 3650 9704 3616 9735
      3635 9809 3671 9795 3700 9758 3700 9685
TIME...MOT...LOC 1027Z 276DEG 41KT 3688 9756 3657 9768 3627 9792

03
Special weather statement, Jun 21, 5:58 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
558 AM CDT Mon Jun 21 2021

OKZ005-006-010-011-211145-
Major OK-Woodward OK-Alfalfa OK-Woods OK-
558 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major...east central
Woodward...southwestern Alfalfa and southeastern Woods Counties Until
645 AM CDT...

AT 554 AM CDT, a strong thunderstorm was located near Quinlan, moving
east at 50 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Fairview, Mooreland, Waynoka, Carmen, Quinlan and Bouse Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3643 9930 3661 9914 3660 9844 3626 9849
TIME...MOT...LOC 1054Z 279DEG 43KT 3648 9906

03
Special weather statement, Jun 21, 6:22 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
622 AM CDT Mon Jun 21 2021

OKZ013-020-211145-
Payne OK-Noble OK-
622 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR northern Payne and central Noble
Counties Until 645 AM CDT...

AT 617 AM CDT, strong thunderstorms were along a line extending from
6 miles southeast of Ponca City to 3 miles southeast of Lake
Mcmurtry, moving east at 45 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3658 9689 3655 9690 3653 9699 3651 9703
      3633 9703 3633 9692 3625 9692 3624 9682
      3616 9682 3616 9662 3603 9662 3615 9734
      3636 9734 3659 9707 3658 9700 3660 9691
TIME...MOT...LOC 1117Z 271DEG 40KT 3667 9697 3616 9714

BRB
Special weather statement, Jun 21, 7:57 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
757 AM CDT Mon Jun 21 2021

OKZ009-014-016-211330-
Roger Mills OK-Custer OK-Ellis OK-
757 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR east central Roger Mills...west
central Custer and south central Ellis Counties Until 830 AM CDT...

AT 754 AM CDT, a strong thunderstorm was located near Roll, moving
southeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

Locations impacted include...
Hammon, Strong City, Roll and Moorewood.

LAT...LON 3589 9969 3569 9923 3551 9937 3574 9980
TIME...MOT...LOC 1254Z 299DEG 43KT 3578 9966

WR
Special weather statement, Jun 21, 9:23 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
923 AM CDT Mon Jun 21 2021

OKZ024-027-028-211445-
Grady OK-Canadian OK-McClain OK-
923 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southeastern
Canadian and western McClain Counties Until 945 AM CDT...

AT 920 AM CDT, a strong thunderstorm was located 5 miles west of
Tuttle, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

Locations impacted include...
Newcastle, Tuttle, Minco and Bridge Creek.

This includes Interstate 44 between mile markers 99 and 104.

LAT...LON 3521 9763 3523 9795 3533 9796 3536 9767
      3534 9767 3532 9765
TIME...MOT...LOC 1420Z 259DEG 23KT 3528 9784

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:27 PM CDTSpecial Weather StatementOUNHarper33 min
Jun 20, 7:44 PM CDTSpecial Weather StatementOUNWoodward31 min
Jun 20, 7:53 PM CDTSpecial Weather StatementOUNEllis37 min
Jun 20, 8:11 PM CDTSpecial Weather StatementOUNWoodward34 min
Jun 20, 8:29 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward31 min
Jun 20, 8:31 PM CDTSpecial Weather StatementOUNWoods29 min
Jun 21, 3:52 AM CDTSpecial Weather StatementOUNWoods38 min
Jun 21, 4:25 AM CDTSpecial Weather StatementOUNAlfalfa50 min
Jun 21, 5:17 AM CDTSpecial Weather StatementOUNHarper, Woods43 min
Jun 21, 5:32 AM CDTSpecial Weather StatementOUNGarfield, Grant, Kay, Noble43 min
Jun 21, 5:58 AM CDTSpecial Weather StatementOUNMajor, Woodward47 min
Jun 21, 6:22 AM CDTSpecial Weather StatementOUNNoble23 min
Jun 21, 7:57 AM CDTSpecial Weather StatementOUNRoger Mills33 min
Jun 21, 9:23 AM CDTSpecial Weather StatementOUNGrady22 min
Jun 21, 9:45 AM CDTSpecial Weather StatementOUNCanadian30 min
Jun 21, 10:15 AM CDTSpecial Weather StatementOUNMurray30 min
Jun 21, 10:15 AM CDTSpecial Weather StatementOUNJackson30 min
Jun 21, 11:10 AM CDTSpecial Weather StatementOUNTillman35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.